Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 355, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2006, 6:50 PM EDT for Rockdale County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 21, 2006, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 212250 SVRFFC GAC247-212315- /O.NEW.KFFC.SV.W.0355.060721T2250Z-060721T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MILSTEAD THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONYERS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3374 8398 3374 8403 3363 8412 3362 8401 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:37 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 21, 6:37 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT FRI JUL 21 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) CONVECTION DEVELOPING ACROSS CENTRAL GEORGIA...AS WELL AS THE NORTHEAST MOUNTAINS. MID AND HIGH LEVEL CLOUDS ALONG AND NORTH INTERSTATE 85 HAVE BURNED OFF...AND EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS THIS AREA OVER THE NEXT COUPLE OF HOURS. MODELS INDICATING BEST CAPE/INSTABILITY THIS EVENING OVER PORTIONS OF FAR NORTH GEORGIA...IN THE AREA WHERE OUTFLOW BOUNDARY FROM MCS WHICH DEVELOPED OVER SOUTHERN ILLINOIS WILL AID IN CONVECTIVE INITIATION THIS AFTERNOON. CANNOT RULE OUT ISOLATED SEVERE WITH ANY OF THE PULSE THUNDERSTORMS WHICH ARE EXPECTED TO DEVELOP ELSEWHERE ACROSS FORECAST AS ATMOSPHERE IS SIMILAR TO YESTERDAY. UPPER LEVEL RIDGE RETROGRADES OVER TEXAS BY THIS EVENING...ALLOWING TROUGH TO DROP INTO THE TENNESSEE VALLEY. THE ASSOCIATED SURFACE FRONT PUSHES SOUTHWARD INTO FORECAST AREA THROUGH TOMORROW EVENING...STALLING OVER CENTRAL GEORGIA. THIS FRONT WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT WITH BEST CHANCES ACROSS NORTH GEORGIA TOMORROW...WHERE AGAIN BEST CAPES AND INSTABILITIES ARE LOCATED. WITH CLOUD SHIELD AHEAD OF FRONT ACROSS FORECAST AREA TOMORROW...TEMPERATURES WILL BE 5 TO 10 DEGREES LOWER THAN THE PAST FEW DAYS...HOWEVER WITH INCREASED MOISTURE ACROSS THE AREA TEMPERATURES WILL FEEL LIKE MID TO UPPER 90S. .LONG TERM...(MONDAY THROUGH FRIDAY) LONG RANGE MODELS HINTING AT SHORT WAVE DEVELOPING OVER LOWER MISSISSIPPI VALLEY ON MONDAY AS UPPER FLOW SPLITS. THIS WILL ALLOW SURFACE FRONT TO LINGER NEAR FORECAST AREA AS BERMUDA HIGH NOSES INTO PORTIONS OF THE SOUTHEAST. THIS WILL SET UP GOOD GULF MOISTURE ACROSS THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EXTENDED PERIODS. .AVIATION...(8PM TONIGHT THROUGH 8PM SATURDAY) CURRENT FORECAST TREND FOR THIS EVENING LOOKS GOOD AS WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND DISSIPATE WITHIN 30 MINUTES OR SO. SINCE MAX HEATING HAS BEEN REACHED EXPECT THE CONVECTION TO GRADUALLY DIMINISH THROUGH SUNSET WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE NEAR THE NORTH AND CENTRAL GEORGIA TAF SITES THROUGH MIDNIGHT. SCATTERED LOW CLOUDS CAN BE EXPECTED WITH VFR CEILINGS IN BRIEF THUNDERSTORMS. OTHERWISE BROKEN HIGH CLOUDS FROM THE TENNESSEE CONVECTION WILL BE ADVECTING INTO GEORGIA THIS EVENING. VISIBILITIES WILL LOWER TO 4 MILES IN HAZE AFTER SUNSET AND CONTINUE THROUGH SUNRISE. THE FRONTAL BOUNDARY IN TENNESSEE WILL MOVE SOUTHEAST INTO NORTH GEORGIA SATURDAY AND WILL STALL IN CENTRAL GEORGIA LATE SATURDAY NIGHT. AMPLE MOISTURE WITH PWS IN THE 1.9 INCH RANGE EXIST WITH INCREASING INSTABILITY DUE TO THE FRONTAL BOUNDARY. THIS COMBINATION WILL TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS IN THE AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DOWNBURST WINDS OF 50 KTS OR GREATER. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 88 70 86 / 30 50 40 40 ATHENS 72 90 70 86 / 40 50 50 40 GAINESVILLE 71 88 68 84 / 60 60 60 40 ROME 73 94 69 90 / 30 60 60 30 COLUMBUS 76 94 74 88 / 20 50 50 40 MACON 74 94 73 90 / 20 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/16
Hazardous weather outlook, Jul 21, 4:40 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 PM EDT FRI JUL 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON AND TONIGHT... .SYNOPSIS... AN UPPER TROUGH WILL DEEPEN AS IT MOVES EAST INTO THE OHIO AND TENNESSEE VALLEYS TONIGHT. A STRONG DISTURBANCE ASSOCIATED WITH THE TROUGH WILL SWEEP INTO TENNESSEE WHICH WILL PUSH A FRONTAL BOUNDARY TOWARD NORTH GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL BE DAMAGING DOWN BURST WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DISCUSSION... A CONVECTIVE COMPLEX OVER THE SOUTHERN PORTIONS OF ILLINOIS AND INDIANA AND WESTERN KENTUCKY WILL MOVE SOUTHEAST INTO TENNESSEE TONIGHT. THE MOISTURE ASSOCIATED WITH THIS COMPLEX WILL CONTINUE TO PUSH SOUTH TOWARD NORTH GEORGIA LATE TONIGHT. AN UNSTABLE AIR MASS IS IN PLACE THIS AFTERNOON WITH CAPES BETWEEN 2500 TO 3500 ACROSS PARTS OF NORTH GEORGIA AND LIFTED INDICES IN THE -4 TO -6 RANGE. THE AFTERNOON HOT SURFACE TEMPERATURES WILL INCREASE THE THREAT OF DAMAGING MICROBURSTS WITH WIND GUSTS IN EXCESS OF 60 MPH. HIGH CAPES AND HIGH SURFACE TEMPERATURES WILL ALSO CREATE THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. THE HAIL THREAT WILL BE MINIMAL AS THE FREEZING LEVEL IS UNUSUALLY HIGH. .OTHER HAZARDS... THE AIR QUALITY INDEX FOR THE REMAINDER OF THE AFTERNOON AND EVENING IS ORANGE...WHICH IS UNHEALTHY FOR SENSITIVE GROUPS. THOSE WHO ARE SENSITIVE TO OZONE AND THOSE WITH LUNG DISEASE...SHOULD LIMIT PROLONGED OUTDOOR EXERTION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE ENTIRE PERIOD AS A WEAK FRONT MEANDERS ABOUT NORTH GEORGIA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY SATURDAY THROUGH MONDAY. IN ADDITION...THERE WILL BE AN INCREASING THREAT FOR HEAVY RAIN OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. 16
In the hours before
Special weather statement, Jul 21, 6:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 632 PM EDT FRI JUL 21 2006 GAZ045-046-212300- 632 PM EDT FRI JUL 21 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN ROCKDALE AND SOUTHERN DEKALB COUNTIES UNTIL 700 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILSTEAD...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS ROCKDALE AND DEKALB COUNTIES THROUGH 700 PM EDT. PEA-SIZED HAIL AND TORRENTIAL RAIN IS ALSO POSSIBLE. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MILSTEAD...CONYERS AND LITHONIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.